In May of the last year I started to experience the following symptoms: rash (red dots) throughout my body, low grade fever, joint pain (knees and hands), conjunctivitis and painful calves. Numerous visits to the ER resulted in antibiotic treatment for urinary tract infection (Microbid 100mg, 2x7days) and a referral to the rheumatologist. The specialist diagnosed me with Reiter's Syndrome, but no treatment has been given. In November my family doctor concluded that the Reiter's Syndrome has been caused by chlamydia psittaci. I have been given Minocin 100 mg for 14 days (1 tablet per day) to get rid of the infection. Initially the antibiotic caused flare ups of the symptoms. Now three weeks after the treatment the only symptoms that are left are slight pain in the calves and yellow discharges from the eyes. The joint pain is completely gone; however, the presence of other symptoms makes me worried that the bacteria is still present in my body. My doctor says that it is useless to have a blood test for chlamidya because it would be shown in my DNA even if it is not present. Please advise if it is normal to continue experiencing some of the symptoms after antibiotic treatment or I should be asking for another week of Minocin. I am also planning to get pregnant in three months and am worried if this bacteria, if present, might have an effect on a baby.
Thank you in advance for your help with this matter.
it's an auto-immune reaction to your own body, cross-reacting from the presumed chlamydial infection. The chlamydia wouldn't be in your calves and eyes, it's the reaction against your own body. The bacteria would likely be gone after the course of antibiotics, and would not inhibit fertility, unless it had caused a pelvic infection, which would have typically given you pelvic symtoms which you didn't mention.
I'm 20 years old and I've been having the exact same thing! It all started 7 months ago. Eventually the doctors told my i had chlamydia and that caused reiters syndrome. I took anti biotics to get rid of it. But i still have joint pain, its not so intense, but i cant get back to normal activities. How long did your joint pain last? I'm worried that this will get chronic.....
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.